Alert archive / South Dakota / Red Flag Warnings in 2022
Red Flag Warning 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Nov 5, 2022, 2:36 PM CDT for 4 states. It took effect at Nov 6, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 2:36 PM CDT (19:36 UTC)
- In effect from
- Nov 6, 2022, 12:00 PM CST
- Expired
- Nov 6, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS83 KFSD 051936 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 236 PM CDT Sat Nov 5 2022 IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 050-052>071-060400- /O.NEW.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton-Union- 236 PM CDT Sat Nov 5 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Sunday. * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock. In South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...West 15 to 25 mph with gusts 30 to 45 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ020>022-031-032-NEZ013-014-060400- /O.NEW.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/ Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 236 PM CDT Sat Nov 5 2022 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Sunday afternoon. * AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
171 WWUS83 KFSD 060238 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 938 PM CDT Sat Nov 5 2022 IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 050-052>071-061100- /O.CON.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton-Union- 938 PM CDT Sat Nov 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock. In South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...West 15 to 25 mph with gusts 30 to 45 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ020>022-031-032-NEZ013-014-061100- /O.CON.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/ Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 938 PM CDT Sat Nov 5 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
486 WWUS83 KFSD 060902 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 302 AM CST Sun Nov 6 2022 IAZ020>022-031-032-NEZ013-014-061800- /O.UPG.KFSD.FW.A.0014.221106T1800Z-221107T0000Z/ /O.EXA.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/ Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 302 AM CST Sun Nov 6 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Iowa, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 050-052>071-061800- /O.CON.KFSD.FW.W.0027.221106T1800Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton-Union- 302 AM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN SOUTH DAKOTA, SOUTHWEST MINNESOTA AND NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien and Clay. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock. In South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, Yankton, Clay and Union. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
945 WWUS83 KFSD 062014 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 214 PM CST Sun Nov 6 2022 NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445- /O.NEW.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/ /O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Clay- 214 PM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Monday. * AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, Yankton and Clay. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on Sunday. West winds 15 to 25 mph with gusts to 35 mph on Monday. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ038>040-055-056-062-067-071-070000- /O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody- Minnehaha-Union- 214 PM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA SOUTHWEST MINNESOTA AND NORTHWEST IOWA.. * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock. In Nebraska, Dakota. In South Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, Lincoln and Union. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
378 WWUS83 KFSD 062022 CCA RFWFSD URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Sioux Falls SD 222 PM CST Sun Nov 6 2022 NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445- /O.COR.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/ /O.COR.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Clay- 222 PM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Monday. * AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, Yankton and Clay. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on Sunday. Southeast winds 15 to 25 mph with gusts to 35 mph on Monday. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ038>040-055-056-062-067-071-070000- /O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody- Minnehaha-Union- 222 PM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA SOUTHWEST MINNESOTA AND NORTHWEST IOWA.. * AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock. In Nebraska, Dakota. In South Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, Lincoln and Union. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
272 WWUS83 KFSD 062355 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 555 PM CST Sun Nov 6 2022 NEZ013-SDZ050-052>054-057>061-063>066-068>070-071100- /O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ /O.CON.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/ Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Clay- 555 PM CST Sun Nov 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA... * AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, Yankton and Clay. * WINDS...Northeast 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 0 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ038>040-055-056-062-067-071-070100- /O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody- Minnehaha-Union- 555 PM CST Sun Nov 6 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA SOUTHWEST MINNESOTA AND NORTHWEST IOWA... Winds are expected to continue to diminish and relative humidity values recover through the evening hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Nov 5, 11:45 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 5, 11:45 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1145 AM CDT Sat Nov 5 2022 .SHORT TERM...(Today and Tonight) Issued at 314 AM CDT Sat Nov 5 2022 KEY MESSAGES: 1) Relatively quiet through the weekend, with breezy winds SUN/MON. 2) Unseasonably warm temperatures return TUE/WED. 3) Sharp cold front results in a notable cool down THU/FRI. Quiet conditions continue across the region as a pronounced upper level low just southeast of our area continues its journey northeastward. While latest guidance continues to support largely dry conditions, can't rule out the possibility of seeing some light rain/snow along our far southeastern counties, around Storm Lake to Ida Grove. That being said, if any precipitation were to develop, expect impacts to remain rather minimal given the lack of accumulations. Temperatures in the upper teens to upper 20s will make for a brisk start to the day, but we should see some decent warming as we head into the afternoon. Currently have highs rising into the upper 40s in areas east of I-29, with those west climbing into the mid to upper 50s. Winds during this time will generally be out of the S/SW, with gusts between 15 to 20 mph possible through the afternoon. Heading into the evening, models continue to show an upper level low progged to move eastward across the International Border. While the best moisture and forcing remains across Canada, will likely see a few impacts across our area, mainly north of I-90, as it's sfc cold front grazes the region overnight. As alluded to in the previous discussion, both soundings and sfc temperatures support rain being the primary p-type, with accumulations forecast to remain around a few hundredths at best. Otherwise, look for quiet conditions to prevail elsewhere across the region overnight, as lows fall into the mid 30s. .LONG TERM...(Sunday through Friday) Issued at 314 AM CDT Sat Nov 5 2022 Upper level flow turns a bit more zonal Sunday, keeping conditions quiet for the most part across our area. Do think it's worth noting however, that W/NW winds look to be quite breezy as the LLJ strengthens just north of our area. Currently have gusts ranging between 25 to 40 mph through the afternoon, with the strongest gusts mainly along and north of I-90. Temperatures as a result will be a touch cooler than Saturday, with highs in the upper 40s to low 50s. Weak ridging begins to develop overhead Monday as an upper level trough digs across the western CONUS. Winds during this time look to become south/southeasterly as sfc high pressure builds across the region, and while not at breezy as Sunday, could still see gusts range between 20 to 30 mph through the afternoon. Increasing cloud cover will work to limit radational heating and thus keep highs in the mid 40s to mid 50s. Expect unseasonably warm temperatures to return Tuesday and Wednesday as upper level ridging amplifies over the central CONUS. Have highs ranging from the upper 50s to upper 60s, with perhaps a few locations taking a shot at 70 degrees by Wednesday. Given the influx of moisture coupled with broad WAA, can't rule out the possibility of seeing scattered showers and a few thunderstorms develop Tuesday afternoon and evening. Rain chances increase Wednesday into Thursday as a sfc cold front associated with the aforementioned trough takes aim at the region. However, the bigger story with this wave remains centered on the notable cool down that will occur during the latter half of the week. After enjoying temperatures in the 60s Wednesday, expect afternoon highs to only climb into the 30s to low 40s by Thursday. As a result, may see some rain transition to a rain/snow mix or all snow before precipitation gradually diminishes Friday. Otherwise, look for even cooler temperatures to prevail heading into the weekend, as highs in the upper 20s to low 30s, and lows in the teens become common! && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1140 AM CDT Sat Nov 5 2022 Relatively quiet aviation conditions expected through the daytime hours today with VFR conditions and afternoon wind gusts as high as 10-20 mph at times. Things change tonight as cold front sweeps through the area. This may bring scattered shower activity ahead of it, mainly north of I-90. Any rain amounts are expected to be minimal but may lead to gusty and erratic winds around showers. Just behind the front, a brief period of 30+ kt winds are possible out of westerly direction. These gusty westerly winds will become more prominent after sunrise on Sunday. Depending on surface wind gusts, LLWS is also possible at times. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...SST LONG TERM...SST AVIATION...Kalin
Hazardous weather outlook, Nov 5, 4:57 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 457 AM CDT Sat Nov 5 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-061000- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 457 AM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:30 PM CDT | Wind Advisory | FSD | Beadle, Brookings, Hanson, Jerauld, Kingsbury, Lake and 5 more | 29 hr |
| Nov 5, 2:36 PM CDT | Fire Weather Watch | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 13 hr |
Nearby
Red Flag Warnings in South Dakota, 2022Red Flag Warnings in Iowa, 2022Red Flag Warnings in Minnesota, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.